MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PREMIUM PHACO PACK-1.8MM ANG; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PREMIUM PHACO PACK-1.8MM ANG; UNIT, PHACOFRAGMENTATION
Model Number BL5114A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint sample was not available for evaluation, however the reported complaint notes that the cataract was particularly dense and that the surgeon was instructed on technique in that type of situation.The most probable root cause was determined to be user error due to the surgeon¿s technique.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
The user facility in united kingdom reported that on a case with a particularly dense cataract, tip blockage possibly occurred causing aspiration to pause momentarily.A small corneal burn resulted, requiring a suture and delaying the surgery up to 15 minutes.A bausch and lomb representative was present during the operation and instructed surgeon on how to prevent any burn if tip blocks, and adjusted phaco settings.

Brand Name
STELLARIS PREMIUM PHACO PACK-1.8MM ANG
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
6362263089
MDR Report Key22069915
Report Number0001920664-2025-00070
Device Sequence Number8711707
Product Code HQC
UDI-Device Identifier00757770057702
UDI-Public(01)00757770057702(17)271025(10)X7198
Combination Product (Y/N)N
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL5114A
Device Lot NumberX7198
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown